Just diagnosed and started Concerta... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

11,486 members3,075 posts

Just diagnosed and started Concerta...

Bellatrix2020 profile image
Bellatrix2020

I am not sure how I am liking the Concerta. It literally makes me feel extremely TIRED and then irritable because I am uncontrollably TIRED it almost feels the same as if I took my Trazodone in the middle of the day (which I do not take Trazodone anymore)!!! Constant headache as well!!

My doctor firmly said to let him know via calling the office or sending a message through patient portal IF/WHEN I do NOT like the medication or want to tweak the dose or change it overall. Am I wrong for sending in a message within the first few days of taking it?? I can't stand the feeling!!

17 Replies

Ugh, sorry you’re having a rough experience. Sometimes the side effects do go away (I vomited the first time I took Ritalin, but never did again). I would give it a few days to see if the tiredness and headache subside, but if you dislike it that strongly and aren’t seeing any positive benefit by then, I would let your doctor know. I tried Concerta for 5 days and did not like it—no headache but just felt very sluggish. Very different than the immediate-release version of methylphenidate, at least for me. Is it the name brand Concerta or a generic? There are some issues with some of the generics; if you got one other than Patriot, that could be part of the issue, too. Good luck. It does take some time to figure out the medication piece.

Yeah, it makes me feel sluggish too. I literally don't want to do anything but lay down which is def. not what it should be doing to me. I can't focus either because all I can focus on is how tired I am/headache.

No, definitely not. It’s good that you reached out to your doctor. Maybe you could ask about starting with an immediate-release version once a day. It’ll only last 3-4 hours vs. 8-10, but at least you’ll get a sense of whether it’s the right medication, and then you can either move to taking it 2-3 times/day or try another extended release medication. Another thought with regard to the headaches (in case it happens with other medications) is to try taking a magnesium supplement. It can help with headaches, anxiety, and sleep, among other things.

I am so sorry you are having a negative experience. It took me a good 1.5 weeks before the headache went away, but I did not feel tired. It worked perfectly for helping me focus but the initial headache was terrible for the first week or so. As someone else mentioned there is a huge difference between the name brand Concerta and generic. The generic didn’t help at all and made me feel sluggish so that could be the issue as well if you are taking the generic brand.

I don't know if I can go that long. My issue is that I have a Toddler who relies on me 24/7 and I actually fell asleep in the middle of the day today and didn't even realize it until my Fiancé got home. Not safe at all. -_- I'm so ashamed.

Oh no. Don’t feel ashamed, you are doing the best you can and if the medication isn’t working for you I would talk to the doctor ASAP and let him know what you’re experiencing. Maybe they can try something different.

I'm trying not to feel that way. That's why I just went ahead and sent in a message to the doctor. I just hope Monday they are able to get back to me and change my meds. 😩

I just started Concerta and I literally have not gotten out of bed in a week. I’m so exhausted and now depressed. Idk what to do.

I would do what I did and talk to your doctor about it. I am waiting to hear back from mine sometime this upcoming week. Good luck and I know how much that sucks! It's awful. That's how I have been on Concerta.

Switch to an amphetamine

Bellatrix2020 profile image
Bellatrix2020 in reply to rywoo

I wouldn't mind switching to an amphetamine but I'm too afraid to even ask or afraid of being judged or looked at as someone just trying to get what so many ppl (who obviously don't need the medication) call, "the good stuff." - I told my doctors office today that I'll give Concerta a week longer and then maybe switch. I'm weird & self-conscious like that... ☹️

rywoo profile image
rywoo in reply to Bellatrix2020

Side effects or insecurity, pick your poison.

Bellatrix2020 profile image
Bellatrix2020 in reply to rywoo

Good point. 👌

Bellatrix2020 profile image
Bellatrix2020 in reply to rywoo

Also, is there a big difference between what I am currently on vs. amphetamine?

rywoo profile image
rywoo in reply to Bellatrix2020

No

Yes there can be. Our bodies metabolize these meds so differently. Most people do not feel like you and I do on the Concerta. That’s rare. I’m going up to 36mg tomorrow. I’ll keep you posted. Don’t worry, if you can, about your docs. They can usually sniff out people who just want to get high. I’m a recovering addict so the stimulant situation can be tricky. Adderal works amazingly well for lots of people and since it’s a stimulant, not just a central nervous system stimulant like Concerta it’s works completely differently.

Hello! I had the same problem with wanting to sleep as soon as it wore off. Doctor switched me to Mydayis. It lasts a lot longer and is a bit smoother (for me.) I recently went off Mydayis due to sleep issues, and tried Wellbutrin for 10 days. I feel more anxious and LESS focused now. I will be calling my doctor today to let her know that I am stopping Wellbutrin and will be back on Mydayis to improve my focus (unless she has any better ideas?) I have been taking off label sleeping pills and I don't want to take those anymore.

You may also like...